Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 37, NWS Albuquerque, NM

October 14, 2009

NWS Albuquerque, NM issued this wind advisory at Oct 14, 2009, 11:01 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2009, 11:01 AM MDT (17:01 UTC)
Expired
Oct 14, 2009, 7:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 141701
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1101 AM MDT WED OCT 14 2009

...STRONG AND GUSTY WINDS OVER PORTIONS OF EASTERN NEW MEXICO TODAY...

.AS A SURFACE LOW TAKES SHAPE OVER NORTHEAST NEW MEXICO AND STRONG
WINDS ALOFT MIX DOWN TO THE SURFACE...WEST TO SOUTHWEST WINDS
WILL CONTINUE TO INCREASE IN SPEED THROUGH THE AFTERNOON HOURS.
THE STRONGEST WINDS ARE EXPECTED ALONG THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN...THOUGH PERIODIC GUSTY WINDS ARE EXPECTED
EAST ALONG THE INTERSTATE 40 CORRIDOR.

NMZ515-523-529-532>534-150100-
/O.NEW.KABQ.WI.Y.0037.091014T1701Z-091015T0100Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS-
NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-
INCLUDING THE CITIES OF...ANGEL FIRE...CLINES CORNERS...
LAS VEGAS...CONCHAS...SANTA ROSA...TUCUMCARI
1101 AM MDT WED OCT 14 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
ARE LIKELY ALONG THE INTERSTATE 40 CORRIDOR BETWEEN CLINES CORNERS
AND TUCUMCARI AS WELL AS ALONG THE EAST SLOPES OF THE SANGRE DE
CRISTO MOUNTAINS. THE STRONGEST WINDS ARE EXPECTED JUST EAST OF
THE CENTRAL MOUNTAIN CHAIN THROUGH THE LATE AFTERNOON HOURS. AREAS
OF BLOWING DUST ARE ALSO POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
1 follow-up statement
000 
WWUS75 KABQ 150046
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
646 PM MDT WED OCT 14 2009

NMZ515-523-529-532>534-150200-
/O.EXP.KABQ.WI.Y.0037.000000T0000Z-091015T0100Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS-
NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-
INCLUDING THE CITIES OF...ANGEL FIRE...CLINES CORNERS...
LAS VEGAS...CONCHAS...SANTA ROSA...TUCUMCARI
646 PM MDT WED OCT 14 2009

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING. 

OVER THE NEXT HOUR...WINDS WILL CONTINUE TO DECREASE IN SPEED
ACROSS THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS OF NEW
MEXICO...THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

52

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 14, 3:00 AM MDT, 8 hours 1 minute earlier.

Area forecast discussion, Oct 14, 3:00 AM MDT, 8 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT WED OCT 14 2009

.DISCUSSION...
MODERATE W FLOW TODAY WILL VEER TO THE NW THU AS A STORM PASSES TO
THE N. WEAK BACK DOOR FRONT TO SLIDE S ACROSS THE ERN PLAINS TONIGHT
WITH A REINFORCING SHOT OF COOL AIR FRI INTO SAT. NW FLOW WILL WEAKEN
FRI AND A RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE W SAT. RIDGE
TO SHIFT E AND FLATTEN ON SUN AS A STORM MOVES INTO THE PACIFIC NW.
THIS FIRST STORM WILL LIKELY PASS TO OUR N WITH WIND BUT LITTLE
PRECIPITATION ACROSS NM MON...WITH A SECOND SYSTEM POSSIBLY GETTING
CLOSER TO NM ON TUE INTO WED.

THE SURFACE FRONT HAS MANAGED TO CREEP BACK INTO NE NM EARLY THIS
MORNING. STRENGTHENING W WINDS WILL DRIVE THE FRONT TO THE E THIS
MORNING. WILL CARRY LOW CLOUDS AND PATCHY FOG FROM DES MOINES TO
RAGLAND ON E THROUGH 9 AM. OTHERWISE THE WEATHER STORY TODAY WILL
BE BREEZY TO WINDY CONDITIONS...MAINLY ACROSS THE E. WIND ADVISORY
CRITERIA MAY BE MET BRIEFLY A COUPLE OF TIMES ALONG THE I 40 CORRIDOR
FROM MORIARTY TO TUCUMCARI THIS PM...BUT WE FEEL NOT ENOUGH TO
WARRANT A WIND ADVISORY. TEMPERATURES WILL BE WARM FOR MID OCTOBER...
5 TO 15 DEGREES ABOVE CLIMATOLOGY. A FEW SHOWERS MAY BRUSH THE NW
TODAY OR THIS EVENING AS A STORM PASSES TO THE N. AN ASSOCIATED WEAK
BACK DOOR COLD FRONT WILL DROP S ACROSS THE ERN PLAINS TONIGHT. THU
WILL BE DRY WITH LESS WIND AREA WIDE...AND SLIGHTLY COOLER
TEMPERATURES IN THE E.

A STRONGER PUSH OF COOLER AIR WILL ARRIVE ACROSS ERN NM ON FRI AND
LINGER INTO SAT WITH ADDITIONAL COOLING ACROSS THE E BUT LITTLE
CHANGE IN THE W. IT WILL REMAIN DRY FRI AND SAT WITH MOSTLY LIGHT
WINDS.

SUN WILL BE MILDER IN THE E. MOST OF THE AREA WILL BE DRY BUT A STRAY
SHOWER COULD FORM OVER THE FAR SW AND NW PORTIONS OF OUR FORECAST
AREA. MON AND TUE WILL BE COOLER AND BREEZIER AREA WIDE AS TWO STORMS
POTENTIALLY IMPACT THE STATE. THE FIRST WILL LIKELY PASS TO OUR N ON
MON WITH MOSTLY WIND AND NOT MUCH PRECIPITATION. A SECOND STORM WILL
FOLLOW CLOSELY ON THE HEELS OF THE FIRST ONE AND MAY BRING A BETTER
CHANCE OF PRECIPITATION OVER THE N AND NE TUE INTO WED. CHJ

&&

.AVIATION...
WEAK NORTHEAST FLOW INTO NORTHEAST NEW MEXICO IS RESULTING IN AN
INCREASING AREA OF LOW CLOUDS AND FOG WITH MVFR/IFR CIGS AND
VISIBILITIES INCLUDING KCAO.  EXTENT OF THESE CONDITIONS BY EARLY
MORNING IS UNCERTAIN... HOWEVER EXPECT LOW CLOUDS AND POSSIBLY SOME
FOG TO REACH KRTN...KTCC AND KCVN FOR A SHORT PERIOD THIS MORNING.
AFTER 15Z...VFR CONDITIONS EXPECTED AT ALL TERMINAL SITES.  MID
LEVEL CLOUDS TO CONTINUE OVER PORTIONS OF THE FORECAST
AREA...ESPECIALLY NORTHWEST THROUGH THE PERIOD. BREEZY WEST WINDS TO
DEVELOP LATER THIS MORNING WITH THE STRONGEST WINDS OVER THE HIGHEST
TERRAIN AND EAST OF THE CENTRAL MOUNTAIN CHAIN.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 05

&&

.FIRE WEATHER...
OVERNIGHT...DEW POINTS HAVE DECREASED A BIT IN THE RIO GRANDE VALLEY
WITH THE GREATEST LOW LEVEL MOISTURE IN THE NORTHEAST CORNER OF THE
STATE.  GUSTY WEST WINDS TO DEVELOP BY LATE MORNING TODAY WITH
CONTINUED DRYING EXPECTED STATEWIDE.  THE STRONGEST WINDS WILL BE
OVER AND TO THE EAST OF THE CENTRAL MOUNTAIN CHAIN...ESPECIALLY
ALONG THE INTERSTATE 40 CORRIDOR FROM CLINES CORNERS THROUGH SANTA
ROSA TO TUCUMCARI.  CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE IN
THIS AREA FOR AN HOUR OR TWO THIS AFTERNOON...BUT THE SHORT TIME
PERIOD AND CURRENT FUEL MOISTURE DO NOT SUPPORT A RED FLAG WARNING.
WINDS COMBINES WITH FAIRLY GOOD MIXING WILL RESULT IN VERY GOOD TO
EXCELLENT VENTILATION MOST AREAS.  OVERNIGHT RH RECOVERIES TO BE
GOOD TO EXCELLENT.

UPPER LEVEL ZONAL FLOW TODAY WILL GRADUALLY TRANSITION TO NORTHWEST
FLOW AS AN UPPER LEVEL RIDGE BUILDS TO OUR WEST.  THE GRADIENT
RELAXES AS WELL.  LOW LEVEL EASTERLY FLOW ACROSS EASTERN ZONES ON
THURSDAY WILL RESULT IN SOME COOLING AND RH INCREASES.  GUSTY
NORTHWEST WINDS ARE LIKELY ACROSS THE NORTHWEST CORNER OF THE STATE.

THE RIDGE BUILDS AND MOVES TO THE EAST THROUGH THE WEEKEND RESULTING
IN GENERALLY DRY CONDITIONS WITH NO CRITICAL WINDS EXPECTED.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  71  43  74  40 /  10   5   5   0
DULCE...........................  70  31  74  28 /  10  10   5   0
CUBA............................  70  30  70  26 /   5   5   0   0
GALLUP..........................  71  37  72  33 /   0   0   0   0
EL MORRO........................  72  35  72  31 /   0   0   0   0
GRANTS..........................  75  35  75  34 /   0   0   0   0
QUEMADO.........................  73  35  74  31 /   0   0   0   0
GLENWOOD........................  81  44  84  42 /   0   0   0   0
CHAMA...........................  65  31  68  28 /  20  10   5   0
LOS ALAMOS......................  69  39  69  37 /   0   0   0   0
PECOS...........................  75  39  74  35 /   0   0   0   0
CERRO/QUESTA....................  69  33  68  31 /   5   5   0   0
RED RIVER.......................  64  29  62  26 /   5   0   0   0
ANGEL FIRE......................  67  27  65  25 /   5   0   0   0
TAOS............................  69  34  68  31 /   0   0   0   0
ESPANOLA........................  76  37  76  35 /   0   0   5   0
SANTA FE........................  72  43  71  39 /   0   0   0   0
SANTA FE AIRPORT................  73  44  73  40 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  75  47  74  44 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  77  51  77  49 /   0   0   0   0
ALBUQUERQUE VALLEY..............  80  41  79  38 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  83  48  79  46 /   0   0   0   0
LOS LUNAS.......................  81  40  80  37 /   0   0   0   0
RIO RANCHO......................  80  48  78  47 /   0   0   0   0
SOCORRO.........................  80  45  79  41 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  71  36  69  34 /   0   0   0   0
MORIARTY/ESTANCIA...............  77  40  74  35 /   0   0   0   0
CLINES CORNERS..................  72  43  69  40 /   0   0   0   0
GRAN QUIVIRA....................  78  44  79  40 /   0   0   0   0
CARRIZOZO.......................  80  42  80  42 /   0   0   0   0
RUIDOSO.........................  74  42  72  37 /   5   0   0   0
CAPULIN.........................  74  35  67  33 /   0   0   5   5
RATON...........................  75  39  72  35 /   0   0   5   5
LAS VEGAS.......................  75  41  72  38 /   0   0   5   5
CLAYTON.........................  76  44  72  43 /   0   5   5   5
ROY.............................  75  45  71  42 /   0   0   5   5
CONCHAS.........................  85  53  77  47 /   0   0   5   5
SANTA ROSA......................  86  45  81  39 /   0   0   5   5
TUCUMCARI.......................  86  48  76  45 /   0   0   5   5
CLOVIS..........................  84  49  76  46 /   0   0   5   5
PORTALES........................  86  50  76  45 /   0   0   5   5
FORT SUMNER.....................  87  50  78  44 /   0   0   5   5
ROSWELL.........................  91  54  83  51 /   5   0   5   5
PICACHO.........................  87  49  84  45 /   0   0   0   5
ELK.............................  81  41  77  38 /   5   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40/05
Hazardous weather outlook, Oct 14, 5:52 AM MDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 AM MDT WED OCT 14 2009

NMZ501>540-151200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
552 AM MDT WED OCT 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG THROUGH 900 AM WILL IMPACT THE NORTHEAST WITH THE
VISIBILITY UNDER 1 MILE AT TIMES FROM DES MOINES TO TUCUMCARI EAST
TO THE TEXAS BORDER. WEST WINDS WILL OCCASIONALLY REACH 25 TO 35
MPH WITH GUSTS TO 50 MPH THIS AFTERNOON OVER THE EAST CENTRAL
PLAINS. THE MOST LIKELY AREA TO EXPERIENCE THESE WINDS IS ALONG
THE INTERSTATE 40 CORRIDOR FROM MORIARTY TO TUCUMCARI.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

Nearby

Wind Advisories in New Mexico, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.